Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 74, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 9, 2011, 12:15 PM EDT for Antrim County, Michigan. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 12:15 PM EDT (16:15 UTC)
- Expired
- Aug 9, 2011, 1:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Antrim County, MI
The radar
The NCL Michigan radar (KAPX), 28 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 12:20 PM EDT | HAIL 0.25 | Bellaire, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 4.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
160 WUUS53 KAPX 091615 SVRAPX MIC009-091700- /O.NEW.KAPX.SV.W.0074.110809T1615Z-110809T1700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 1215 PM EDT TUE AUG 9 2011 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN... * UNTIL 100 PM EDT * AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLAM RIVER...OR NEAR BELLAIRE...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BELLAIRE AND ALBA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4506 8486 4493 8485 4492 8537 4501 8535 TIME...MOT...LOC 1616Z 265DEG 22KT 4497 8522 WIND...HAIL 60MPH 1.00IN $$ JK
3 follow-up statements
931 WWUS34 KAPX 091633 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1233 PM EDT TUE AUG 9 2011 MIC009-091700- /O.CON.KAPX.SV.W.0074.000000T0000Z-110809T1700Z/ ANTRIM MI- 1233 PM EDT TUE AUG 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ANTRIM COUNTY UNTIL 100 PM EDT... AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELLAIRE...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... ALBA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4492 8524 4501 8520 4506 8486 4493 8485 TIME...MOT...LOC 1633Z 265DEG 22KT 4497 8508 WIND...HAIL 60MPH 1.00IN $$ JK
210
WWUS34 KAPX 091649
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1249 PM EDT TUE AUG 9 2011
MIC009-091700-
/O.CON.KAPX.SV.W.0074.000000T0000Z-110809T1700Z/
ANTRIM MI-
1249 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ANTRIM COUNTY UNTIL 100 PM EDT...
AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALBA...OR 7 MILES NORTHEAST OF MANCELONA...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ALBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.
&&
LAT...LON 4493 8509 4501 8507 4503 8502 4506 8486
4493 8485
TIME...MOT...LOC 1650Z 265DEG 22KT 4498 8493
WIND...HAIL 60MPH 1.00IN
$$
ARNOTT/JK909
WWUS34 KAPX 091657
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1257 PM EDT TUE AUG 9 2011
MIC009-091707-
/O.EXP.KAPX.SV.W.0074.000000T0000Z-110809T1700Z/
ANTRIM MI-
1257 PM EDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ANTRIM COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.
LAT...LON 4493 8509 4501 8507 4503 8502 4506 8486
4493 8485
TIME...MOT...LOC 1657Z 259DEG 18KT 4498 8492
WIND...HAIL <50MPH <.50IN
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 11:14 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 9, 11:14 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1114 AM EDT TUE AUG 9 2011 .SYNOPSIS.../ISSUED AT 352 AM/ LOW PRESSURE WILL DRAG A COLD FRONT THROUGH MICHIGAN TODAY... PROVIDING A CHANCE FOR SHOWERS AND THUNDERSTORMS. COOLER AIR WILL FILTER IN BEHIND THE FRONT TONIGHT...AND WILL BRING CHANCES FOR LAKE EFFECT RAIN SHOWERS OVER NORTHWEST LOWER MICHIGAN AND EAST UPPER MICHIGAN...AS THE COOLER AIR MOVES OVER THE WARM WATERS OF THE GREAT LAKES. IT WILL REMAIN COOL AND BREEZY THROUGH WEDNESDAY...WITH A NICE RECOVERY TO TEMPERATURES THURSDAY AND FRIDAY UNDER HIGH PRESSURE. ANOTHER AREA OF LOW PRESSURE WILL BRING THE NEXT CHANCE OF RAINFALL LATE FRIDAY INTO SATURDAY. NS && .SHORT TERM.../ISSUED AT 1115 AM/...THIS AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT PARTS OF THE FORECAST AREA THROUGH THE AFTERNOON...WITH LOCALLY HEAVY RAINFALL AND HAIL POSSIBLE. STORMS WITH HEAVY RAINFALL AND SMALL HAIL CONTINUE TO TRAIN ACROSS PARTS OF CHIPPEWA AND MACKINAC COUNTIES...AND A FLASH FLOOD WARNING REMAINS IN EFFECT. COLD FRONT LATE THIS MORNING EXTENDED FROM NEAR NEWBERRY SOUTH INTO NORTHERN AND CENTRAL LAKE MICHIGAN. MORNING LOW CLOUDS AND FOG OVER LOWER MI HAVE SLOWLY DISSIPATED...AND THIS HAS ALLOWED A DECENT AMOUNT OF SUNSHINE OVER NRN LOWER. WITH THE SUN...MLCAPES OF AROUND 500 J/KG HAVE DEVELOPED -- AND WITH ADDITIONAL WARMING TO NEAR 80 MLCAPES WILL EXCEED 1K J/KG BY MID AFTERNOON -- ESPECIALLY OVER NE LOWER. FREEZING LEVELS AROUND 11.5 KFT MAY SUPPORT MARGINALLY SEVERE HAIL WITH SOME OF THE STRONGER UPDRAFTS/STORMS. DEEP LAYER SHEAR...HOWEVER...IS NOT IMPRESSIVE. 0-6 KM BULK SHEAR CURRENTLY HOVERS AROUND 20 KTS...AND WON/T INCREASE TO MORE FAVORABLE VALUES UNTIL AFTER THE FRONT HAS PASSED. A REASONABLY WELL ORGANIZED LINE OF SHOWERS AND STORMS HAVE DEVELOPED ALONG THE FRONT FROM E UPPER INTO NW LOWER...AND THIS LINE WILL CONTINUE TO SWEEP EWD ACROSS THE REGION. AS STATED... EXPECTED INSTABILITY AND SHEAR WILL LIKELY PRECLUDE WIDESPREAD SEVERE STORMS. BEST OPPORTUNITY FOR SEVERE WEATHER WILL LIKELY OCCUR AS ONGOING STORMS PUSH E AND INTERACT WITH EXPECTED LAKE BREEZES OFF OF LAKE HURON AFTER 18Z. OTHERWISE...EXPECT INSTABILITY AND CONVECTION TO PUSH EWD. SCATTERED LIGHT SHOWERS MAY REDEVELOP AND PUSH INTO WRN AREAS BY LATE AFTERNOON AND COLD AIR BEGINS TO PUSH INTO THE REGION BEHIND FRONT. SMITH && .LONG TERM.../ISSUED AT 352 AM/...TONIGHT AND BEYOND SO...WHO/S READY FOR SOME LAKE EFFECT? SYNOPTIC PRECIP WILL END EARLY TONIGHT...AS THE LOW PULLS OUT ACROSS JAMES BAY...AND THE COLD FRONT MOVES EAST AWAY FROM MI. HOWEVER...LAKE EFFECT (SIGH) SHRA WILL DEVELOP AS 850MB THERMAL TROF ARRIVES TONIGHT BEFORE DEEPER MOISTURE DEPARTS. THIS COULD LINGER INTO EARLY WEDNESDAY...OTHERWISE THAT DAY LOOKS QUIET. MAYBE SOME PRECIP CONCERNS BY WED NIGHT AS WARM ADVECTION RESUMES. IN BETWEEN...A SOMEWHAT AUTUMNAL DAY WED. PRECIP TRENDS ARE THE MAIN CONCERN. TONIGHT...BY 09Z...850MB TEMPS WILL DROP AS LOW AS 6C ON EASTERN SUPERIOR...AND 7C ON NORTHERN LAKE MI. THIS DOESN/T SOUND TERRIBLY IMPRESSIVE...AND IT ISN/T...BUT LAKE TEMPS RANGE FROM 18C ON EASTERN SUPERIOR TO 23C ON NORTHERN LAKE MI. THE ARRIVAL OF A SUBSTANTIAL SHORTWAVE FROM THE NW AFTER 06Z WILL ALSO HELP MATTERS. THE DELTA T OF 12 ON SUPERIOR IS MARGINAL...AND INDEED NEITHER THE NAM NOR THE LOCALLY RUN WRF ARE INCLINED TO PRODUCE A LOT OF RAIN THERE. SOME SPRINKLES OUGHT TO BE ENOUGH FOR WESTERN/CENTRAL CHIPPEWA (1000-850MB WINDS VEER FROM WNW TO NW). ON NORTHERN LAKE MI...A HEALTHIER DELTA T OF 16C IS SEEN OVERNIGHT. INVERSION HEIGHTS ARE 8-10K FT...BUT THAT ONLY GOES UP TO -1/-2C. SO WE WON/T HAVE ANY ICE IN THE CLOUDS...AND WARM RAIN PROCESSES WILL HAVE TO DO ALL THE WORK. THAT WILL KEEP SHRA FROM BEING ESPECIALLY VIGOROUS...BUT THEY SHOULD STILL OCCUR ALL THE SAME. PER THE NAM AND LOCAL 4KM WRF...WILL KICK MUCH OF NW LOWER MI TO LIKELY POPS AFTER 03Z. MIN TEMPS IN THE 50S...SOME OF THE BEACHES WILL HOLD NEAR 60F. WEDNESDAY...THE DIGGING SHORTWAVE WILL BE QUICKLY DEPARTING...WITH SUBSIDENCE/DRYING AND CRASHING INVERSION HEIGHTS ARRIVING EVEN AT 12Z. WILL ONLY HANG ONTO A FEW MORNING SPRINKLES IN NW LOWER MI. OTHERWISE...HIGH PRESSURE BUILDS INTO THE CORN BELT...WITH OUR LOW-LEVEL FLOW TURNING ANTICYCLONIC. 850MB TEMPS WILL ONLY WARN INTO THE 8-9C RANGE...SO WE MAY HAVE TO CONTEND WITH THERMALLY-INDUCED TROFFING AND LAKE-INDUCED CLOUD COVER ON AND DOWNWIND LAKE MI (NW FLOW) LONGER THAN THE MODELS WANT TO PROG. ELSEWHERE...A PARTLY TO MOSTLY SUNNY DAY IS EXPECTED. MAX TEMPS MAINLY WITHIN A FEW DEGREES OF 70F...THOUGH THE FAR SE WILL LIKELY REACH THE MID 70S WITH MORE SUN AND DOWNSLOPING. WED NIGHT/THURSDAY...HIGH PRESSURE WILL BUILDS INTO THE SOUTHERN LAKES AND OHIO VALLEY...RESULTING IN WARM ADVECTION INTO THE NORTHERN LAKES. A NW-SE ORIENTED WARM FRONT WILL MAKE GRUDGING PROGRESS ACROSS CENTRAL/EASTERN SUPERIOR WED NIGHT...THEN LIFT MORE EMPHATICALLY TO THE NE THURSDAY. THOUGH THE STRONGEST THETA-E ADVECTION WILL BE TO OUR NORTH...QUESTION IS WHETHER PRECIP MAY BE ABLE TO DEVELOP FAR ENOUGH SOUTHWARD TO CLIP EASTERN UPPER MI. MODEL SOUNDINGS SHOW DRY AIR BELOW 800MB THAT ALMOST GETS OVERCOME BY 12Z THU...BEFORE THE PRECIP THREAT KICKS EAST. WOULD NOT BE SURPRISED TO SEE A STRAY SPRINKLE/-SHRA...BUT FOR NOW WILL KEEP ALL AREAS DRY. MIN TEMPS MAINLY IN THE 50S...THOUGH COOL INTERIOR SPOTS IN NORTHERN LOWER WILL DIP INTO 40S. MAX TEMPS MID 70S TO NEAR 80F. REST OF THE FORECAST...NO MAJOR CHANGES. STILL A GOOD CHANCE FOR RAIN EARLY IN THE WEEKEND...AS AN UPPER TROF AND ASSOCIATED SURFACE SYSTEM SLIDE THRU. LARGE HIGH PRESSURE BUILDS IN BEHIND...WITH VERY PLEASANT WX SUNDAY INTO EARLY NEXT WEEK. JZ && .MARINE.../ISSUED AT 352 AM/ ...WATERSPOUTS POSSIBLE TONIGHT ON LAKE MI... COLD FRONT WILL MOVE EAST ACROSS NORTHERN MI THRU THIS EVENING. SW WINDS EARLY WILL EVENTUALLY VEER W AND THEN NW...AND INCREASE TONIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TONIGHT (ESPECIALLY LATE) INTO EARLY WEDNESDAY. WILL NOT ISSUE THESE HEADLINES JUST YET. THE COOLER AIR BRING WILL BRING LAKE EFFECT RAIN SHOWERS TONIGHT ON LAKE MI. CONDITIONS ARE SOMEWHAT FAVORABLE FOR THESE TO PRODUCE WATERSPOUTS. JZ && .AVIATION.../ISSUED AT 728 AM/...VALID FOR 12Z TAFS LOW PRESSURE NORTH OF LAKE SUPERIOR WILL SEND A COLD FRONT ACROSS NORTHERN MI TODAY. SHRA/SOME TSRA WILL DEVELOP ALONG THE FRONT IN NW LOWER MI BY LATE MORNING...AND WILL MOVE E/NE INTO NE LOWER THIS AFTERNOON. BRIEF IFR CONDITIONS POSSIBLE AT ALL TAF SITES...BUT ESPECIALLY APN IN THE AFTERNOON. OTHERWISE MAINLY VFR CONDITIONS TODAY...EXCEPT FOR A SHORT PERIOD OF LOW CIGS AT TVC THIS MORNING. LAKE EFFECT RAIN SHOWERS ARE LIKELY NEAR TVC TONIGHT AS COOLER AIR COMES IN...COULD SEE A STRAY MVFR CIG/VSBY AT TIMES. JZ && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Aug 9, 11:20 AM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1120 AM EDT TUE AUG 9 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 101200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1120 AM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY ACROSS NORTHERN LOWER AND EASTERN UPPER MICHIGAN. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY AFTER 2 PM EAST OF I-75 IN NORTHEAST LOWER MICHIGAN. HAIL TO ONE INCH IN DIAMETER WILL BE THE GREATEST SEVERE WEATHER THREAT. IN ADDITION...LOCALLY HEAVY RAINFALL CAN BE EXPECTED. WATERSPOUTS ARE ALSO POSSIBLE TONIGHT IN THE NEARSHORE WATERS ALONG THE NORTHWEST LOWER MICHIGAN COASTLINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SMITH
In the hours before
Local storm report, Aug 9, 7:15 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
715 AM EDT TUE AUG 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 11 N LAKE CITY 44.49N 85.21W
08/09/2011 M1.38 INCH MISSAUKEE MI TRAINED SPOTTER
24 HR TOTAL THRU 7 AM
&&
EVENT NUMBER APX1100558
JZSpecial weather statement, Aug 9, 7:52 AM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 752 AM EDT TUE AUG 9 2011 MIZ008-015-091215- CHIPPEWA MI-MACKINAC MI- 752 AM EDT TUE AUG 9 2011 ...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS... AT 748 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM SOO JUNCTION TO 5 MILES SOUTH OF NAUBINWAY...AND MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... REXTON AROUND 805 AM EDT. STRONGS...ECKERMAN AND EPOUFETTE AROUND 810 AM EDT. TROUT LAKE AROUND 815 AM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
Local storm report, Aug 9, 9:24 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
924 AM EDT TUE AUG 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0921 AM HAIL TROUT LAKE 46.18N 85.02W
08/09/2011 E0.50 INCH CHIPPEWA MI TRAINED SPOTTER
HALF INCH HAIL AND SMALL TREE LIMBS AND BRANCHES DOWN
&&
EVENT NUMBER APX1100559
BERGERLocal storm report, Aug 9, 9:41 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
941 AM EDT TUE AUG 09 2011
...CORRECTED TO ADD WIND GUST IN REMARKS...
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0921 AM HAIL TROUT LAKE 46.18N 85.02W
08/09/2011 E0.50 INCH CHIPPEWA MI TRAINED SPOTTER
HALF INCH HAIL AND SMALL TREE LIMBS AND BRANCHES DOWN.
WIND GUSTS ESTIMATED 40 MPH .
&&
EVENT NUMBER APX1100559
BERGERLocal storm report, Aug 9, 11:08 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1108 AM EDT TUE AUG 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL NAUBINWAY 46.11N 85.45W
08/09/2011 E0.70 INCH MACKINAC MI OTHER FEDERAL
HEAVY RAIN WITH 3 INCHES OF STANDING WATER ON U.S. 2
&&
EVENT NUMBER APX1100560
ASThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:03 AM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 33 min |
| Aug 9, 10:20 AM EDT | Flash Flood Warning | APX | Chippewa, Mackinac | 2 hr |
| Aug 9, 11:35 AM EDT | Special Marine Warning | APX | 35 min | |
| Aug 9, 11:38 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix | 67 min |
| Aug 9, 12:09 PM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 9, 1:42 PM EDT | Special Marine Warning | APX | 61 min | |
| Aug 9, 4:22 PM EDT | Small Craft Advisory | APX | 37 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.